The wave equation in conformal space

Bhabha, H. J. (1936) The wave equation in conformal space Mathematical Proceedings of the Cambridge Philosophical Society, 32 (04). pp. 622-631. ISSN 0305-0041

Full text not available from this repository.

Official URL:

Related URL:


In a recent paper Dirac has shown that by passing from the ordinary Euclidean space to a four-dimensional conformal space, some of the equations of physics can be written in a tensor form, the indices of which take on six values. Those equations which can be written in this form are then invariant under conformal transformations of the Euclidean space. Among the equations of physics which have this more general invariance are the Maxwell equations, as was proved by a direct transformation a long time ago by Cunningham, and Bateman, so that Dirac's paper provides an alternative and more general proof of this result. Certain errors in Dirac's paper, however, necessitate a reformulation of the proof. Before we do this in section 2, we briefly recapitulate in section 1 some of the general results derived there. In section 3 we investigate further the conformal invariance of the wave equation for an electron in the presence of a general electromagnetic field.

Item Type:Article
Source:Copyright of this article belongs to Cambridge University Press.
ID Code:2363
Deposited On:07 Oct 2010 09:47
Last Modified:17 May 2011 03:47

Repository Staff Only: item control page